Mississippi, 2005

Lightning Strike in Mississippi, August 15, 2005

August 15, 2005 · NWS LIX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 15, 3:05 AM CST, 6 hours 25 minutes earlier.

Area forecast discussion, Aug 15, 3:05 AM CST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
405 AM CDT MON AUG 15 2005

.DISCUSSION...
CONVERGENT BOUNDARY OVER THE NORTHERN GULF IN MUCH THE SAME PLACE
IT WAS YESTERDAY. THIS SHOULD HELP IN THE DEVELOPMENT OF SH/TS
ONCE AGAIN TODAY...MAINLY FROM THE WEST FIRST AND EVENTUALLY
ENVELOPING MUCH OF THE AREA BY AFTERNOON. AN UPPER LOW OVER SW FL
THIS MORNING WILL OPEN UP FORMING A LINEAR INVERTED UPPER TROUGH
THAT WILL MOVE WESTWARD ACROSS THE AREA THROUGH THE NEXT FEW DAYS.
A MID LEVEL TROUGH OVER GA AND FL PAN WILL FORM FARTHER WEST TODAY
THROUGH WED. THE UPPER TROUGH WILL BEGIN TO SET UP A SHEAR ZONE
WHEN IT MOVES UP AGAINST THE UPPER RIDGE TO OUR WEST. ALL THESE
FEATURES SHOULD HELP KEEP POP NUMBERS ABNORMALLLY HIGH FOR THE
NEXT FEW DAYS. A TRANSITION PERIOD OCCURS THU AS THE RAIN TAP
BEGINS TO SHUT DOWN. A VERY DEEP LAYER STACKED RIDGE JUST
BEGINNING TO MOVE INTO THE EASTERN BAHAMAS(SEEN VERY WELL ON WATER
VAPOR IMAGERY) WILL MAKE ITS APPEARANCE OVER THE AREA BY FRIDAY
EFFECTIVELY CAUSING POP NUMBERS TO DECLINE QUITE A BIT. WILL KEEP
ISOLATED IN FOR NOW SINCE IT IS STILL SEVERAL DAYS OUT. THINGS ARE
SURE TO HEAT UP QUITE A BIT AS WELL ALONG WITH THE HEAT INDEX
NUMBERS SINCE HUMIDITY VALUES WILL CONTINUE ON THE HIGH SIDE. SOIL
MOISTURE WILL ALSO BE HIGH ADDING TO THE HEAT INDEX NUMBERS AS THE
WEEKEND FALLS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  95  74  93  73 /  50  20  40  30
BTR  95  75  93  75 /  50  20  40  30
MSY  94  77  92  78 /  50  30  40  30
GPT  92  75  91  75 /  40  30  40  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

17
Hazardous weather outlook, Aug 15, 5:00 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT MON AUG 15 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-151600-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
600 AM CDT MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING. AN ISOLATED
STRONG STORM IS POSSIBLE BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY...
MAINLY DURING THE AFTERNOON AND EVENING HOURS. MOST OF THE
THUNDERSTORM ACTIVITY WILL REMAIN WEAK...BUT A FEW LOCALLY STRONG
THUNDERSTORMS ARE POSSIBLE. FRIDAY THROUGH SUNDAY...ONLY ISOLATED
THUNDERSTORMS ARE EXPECTED.

HEAT INDEX VALUES WILL LIKELY BE IN THE 105 TO 110 DEGREE RANGE
TOWARD THE END OF THIS WEEK AS HIGH PRESSURE BUILDS IN AND
THUNDERSTORM COVERAGE BECOMES LOW.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

17

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Hancock

When
August 15, 9:30 AM CST
Where
Hancock County, Lakeshore
Deaths
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
30.394, -89.475 (the zone’s center; the record gives no point)

Lightning struck and killed a 26 year old man while he was working outside.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Lightning, Hancock2005-08-1526MaleOutside/Open AreasDirect

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475547.